Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have had total hip replacements and it seems like height has decreased. Normal?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
i have had two total hip replacements and it seems i am about an inch shorter than i used to measure. is this a common result of hip replacement?
Posted Tue, 8 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
We need equal limb length

Detailed Answer:

I have studied your case with diligence.

As per your history I conclude that you have done both hips joint replacement surgery, and followed by surgery your height has reduced by 1 inch.
Yes this can happen after total lower limb should have equal length to avoid limb length discrepancy.
Reasons for shortening could be gross destruction of joint space, acetabulum bone protrusion inside, reduced femoral neck offset, to make both limb equal lengths.

So till both limb length is equal nothing to worry.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor